Alert archive / New York / Small Craft Advisories in 2019
Small Craft Advisory 56, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at May 15, 2019, 3:15 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2019, 3:15 PM EDT (19:15 UTC)
- Expired
- May 15, 2019, 10:26 PM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
045 WHUS71 KBUF 151915 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 315 PM EDT Wed May 15 2019 LEZ040-041-160300- /O.NEW.KBUF.SC.Y.0056.190515T1915Z-190516T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 315 PM EDT Wed May 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect until 11 PM EDT this evening. * WINDS...Southwest 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
1 follow-up statement
533 WHUS71 KBUF 160226 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1026 PM EDT Wed May 15 2019 LEZ040-041-160330- /O.CAN.KBUF.SC.Y.0056.000000T0000Z-190516T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1026 PM EDT Wed May 15 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$ Thomas
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 15, 10:44 AM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, May 15, 10:44 AM EDT, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1044 AM EDT Wed May 15 2019 .SYNOPSIS... High pressure will move across the region today. A cold front will tonight and bring another round of showers to the region. High pressure will build in on Thursday, potentially followed by much warmer temperatures over the weekend and into next week. && .NEAR TERM /THROUGH TONIGHT/... Clouds will continue across the Eastern Lake Ontario region into the afternoon, along with a few sprinkles at times with continued warm air advection moving east across the region. A shortwave trough will track across the Upper Great Lakes and Ontario later today. West-southwest flow and warm air advection will allow temperatures to rebound with highs in the low to mid 60's across western NY to the mid to upper 50's near the lake shores and east of Lake Ontario. Clouds will increase into the afternoon as moisture increases from the west and diurnally driven cumulus begin to form across interior portions of NYS. A few showers can't be ruled out across the western Southern Tier and western Finger Lakes this afternoon. More widespread showers will begin to develop ahead of the cold front across eastern and southern Ontario this afternoon. This activity will track southward and across western and north central NY late this afternoon and into the evening. Showers will encounter some instability as they enter the region and with the increase in low- level convergence, an isolated thunderstorm is possible. Best chance for showers and an isolated thunderstorm will be between 21z- 03z. Basin average amounts of a tenth to a quarter inch are expected. The front will move through the region by 06z tonight and showers will come to an end overnight. Temperatures will fall into the low to mid 40's overnight. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... A mid level shortwave and associated surface cold front will be exiting off the New England coast Thursday morning. Any lingering showers with this feature will be east of our area by daybreak. Weak high pressure will build across the Ohio Valley and eastern Great Lakes Thursday, providing a much needed dry day across the region. Post-frontal upslope stratus may linger across the higher terrain of the Southern Tier and Finger Lakes, and also east of Lake Ontario in the morning. Mid/high clouds will then increase from northwest to southeast during the afternoon, with the net effect being a partly sunny day. Highs will reach the low to mid 60s in most areas, with 50s east of Lake Ontario and along all the lakeshores as lake breeze circulations develop. A weak mid level shortwave and associated surface reflection will move through the Great Lakes Thursday night and Friday. Warm advection and moisture transport driven by a 40 knot low level jet on the southern flank of the trough will bring increasing chances of showers by Thursday evening, with rain chances peaking late Thursday night and Friday morning as the trough crosses the eastern Great Lakes. Rainfall amounts appear to be relatively light with this system, less than a quarter inch in most locations. A cold front will cross the area Friday afternoon, allowing showers to end from northwest to southeast. Temperatures Thursday night will be milder than recent nights with the increased cloud cover and warm advection. Expect lows in the low to mid 50s across Western NY, and 40s east of Lake Ontario. Highs Friday will be in the mid to upper 60s in most locations, with lower 60s east of Lake Ontario. High pressure will build into nearby southern Ontario and Quebec Friday night, with a cooler/drier airmass nosing into the eastern Great Lakes. This will allow for partial clearing, although renewed mid level warm advection may bring an increase in mid/high clouds again overnight across Western NY. Lows will be in the mid 40s in most locations, and around 40 across the North Country. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Medium range model guidance has started to settle on a common solution for the weekend into early next week. The strong warm-up advertised by a few model runs over the past several days is gone, replaced by a more modest warm-up. The upper level pattern will continue to feature a trough over southeast Canada, with a strong/warm ridge across the south central and southeast United States. This pattern is supportive of backdoor cold fronts across the Great Lakes and New England, especially in the spring, and often keeps the warmest of air shunted to the south of our region. Looking at the details, a nearly stalled frontal boundary will be draped from Wisconsin to central PA on Saturday. A few showers in the warm advection pattern north of this front may clip the western Southern Tier especially in the morning. Otherwise the rest of the area looks to stay mainly dry. The frontal zone will then move northeast across the area Saturday night and Sunday, bringing a chance of a few light showers. A more significant wave is then forecast to move along the boundary Sunday night and Monday, bringing a better chance of showers. Temperatures will remain below normal on Saturday, with our region still on the cool side of the boundary. Temperatures will then warm Sunday into Monday as the boundary moves north of the area. Beyond Monday, forecast uncertainty grows as model guidance shows more variation run to run on the frontal position. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... Mid-level clouds continue east of Lake Ontario this morning with some scattered sprinkles east of about KFZY, but with VFR conditions. A cold front will approach the region from the northwest later today. West-southwest winds are expected with gusts up to 25kts at KIAG, KBUF, and KROC. Lighter winds expected at KJHW and KART. Showers will track across the region this afternoon and into this evening. VFR cigs/vsbys expected across western NY. MVFR cigs likely at KART after 00z. An isolated thunderstorm can't be ruled out as the front moves through with the best chance between 21-03z. Showers will end from northwest to southeast tonight. MVFR cigs are likely at KART tonight. Outlook... Thursday...VFR. Friday...Mainly VFR with a chance of showers. Saturday and Sunday...VFR. && .MARINE... High pressure centered over eastern Kentucky this morning will nose northwards across the Lower Great Lakes through tonight. This will maintain light winds and negligible waves on both Lakes Erie and Ontario. A cold front will approach the region from southern Ontario today. This will encourage southwest winds to freshen somewhat... particularly on Lake Erie where waves could build to four feet by late afternoon. Will have to monitor this closely for possible small craft advisories. In the wake of an evening cold frontal passage...winds will actually drop off through the night with generally light winds anticipated Thursday into Friday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...HSK NEAR TERM...HSK/Zaff SHORT TERM...Hitchcock LONG TERM...Hitchcock AVIATION...HSK/Zaff MARINE...HSK
Hazardous weather outlook, May 15, 7:44 AM EDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 744 AM EDT Wed May 15 2019 NYZ001>008-010>014-019>021-085-161145- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 744 AM EDT Wed May 15 2019 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-161145- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 744 AM EDT Wed May 15 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.